MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40(TM). FEM. STEM 44MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40(TM). FEM. STEM 44MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 0580-3-422
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Cardiac Arrest (1762); Embolism/Embolus (4438)
Date of Event 01/30/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Revision tha was performed on (b)(6) 2025 to replace the implant devices (competitor products) with new ones (stryker's products) because of the neck fracture of the competitor stem.The cup was replaced successfully, and the surgeon began to replace the stem as a next step.However, during stem replacement, the patient's electrocardiogram suddenly showed abnormal waveforms and her condition worsened.Although it was not confirmed properly, the anesthesiologist who participated in the operation stated, "it's a pulmonary embolism" during a lifesaving procedure of the sudden change in the patient's condition, so there is a possibility that the patient went into cardiac arrest due to a pulmonary embolism.As the patient went into cardiac arrest, the surgery discontinued, and the patient managed to regain consciousness on the same day through 30 minutes of cardiac massage and ecmo.The patient's final outcome after regaining consciousness is unknown.It was reported that the patient had no abnormalities such as primary disease at the time of surgery other than stem neck fracture.
 
Event or Problem Description
Revision tha was performed on (b)(6) 2025 to replace the implant devices (competitor products) with new ones (stryker's products) because of the neck fracture of the competitor stem.The cup was replaced successfully, and the surgeon began to replace the stem as a next step.However, during stem replacement, the patient's electrocardiogram suddenly showed abnormal waveforms and her condition worsened.Although it was not confirmed properly, the anesthesiologist who participated in the operation stated "it's a pulmonary embolism" during a lifesaving procedure of the sudden change in the patient's condition, so there is a possibility that the patient went into cardiac arrest due to a pulmonary embolism.As the patient went into cardiac arrest, the surgery discontinued, and the patient managed to regain consciousness on the same day through 30 minutes of cardiac massage and ecmo.The patient's final outcome after regaining consciousness is unknown.It was reported that the patient had no abnormalities such as primary disease at the time of surgery other than stem neck fracture.Update: patient died on (b)(6) 2025 due to a pulmonary embolus.
 
Additional Manufacturer Narrative
Corrected data: device details (cat#, gtin, product code, common device name).An event regarding patient factors (pulmonary embolism) involving a exeter stem was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: no medical records were received for review with clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that during the surgery, after the cup placement was completed and the stem on the femoral side was being re-replaced (the sales comment was, "the surgical field did not look clear, so this is just speculation, but we think it was when we were removing the soft tissue"), the patient's electrocardiogram suddenly showed abnormal waveforms and her condition suddenly worsened.The exact cause could not be determined as insufficient information was provided.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
EXETER V40(TM). FEM. STEM 44MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21490697
Report Number0002249697-2025-00249
Device Sequence Number15556987
Product Code JDI
UDI-Device Identifier04546540153418
UDI-Public04546540153418
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K011623
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0580-3-422
Device Lot NumberG8530397
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2025
Supplement Date Received by Manufacturer06/27/2025
Initial Report FDA Received Date02/28/2025
Supplement Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Death;
Patient Age78 YR
Patient SexFemale
Patient Weight59 KG
Patient EthnicityNon Hispanic
Patient RaceAsian